T Nation

Low T, High DHEA-S, Hashimotos


Hey guys,

maybe you can help me out, I seem to have a bit of a trouble on trt. This is my story:

I'm 25 years old, 5.6, 180 pounds, quit smoking about 3 years ago, stopped drinking any alcohol when I started with trt and began to eat healthy.
4-5 years ago, I started beeing really tired, motivation decreased, got muscle pain, brain fog, lost sex drive and libido, and some other issues. After 2,5 years I (finally) got diagnosed with hashimotos disease and my doctor put me on a synthetic T4 only plan. That worked out for quiet a while, but I never got my libido back and just wasn't very fit (got exhausted really quick when exercissing). That didn't bother me at that time, I just was happy that my overall feeling got better and I was hopefull that it will still get better as times goes by.

Starting in May last year, I got some symptoms, which at first, I thought are directly caused by my thyroid problems. I got really tired at around 3 pm, but it stopped after 6 pm. I sweat like crazy, had to change my shirt 2-3 times a day. I got brain fog, got nervous, couldn't focus on anything. At around september, I had to take a nap after lunch, to make it through the day, developed some kind of social anxiety, didn't want to go out anymore, couldn't get an errection and started crying like a little girl when watching movies. Yes, I literally started crying. I also gained about 20 pounds in the last 12 months, around 85% on my belly. My eyes got very sensitive to light and I have to fart all the time.

My primary (who is well educated on thyroid problems, but doesn't know much about other hormone deficits but is open to new stuff, if I present him with more or less scientific proven facrs) checked everything he could and knew about it, but couldn't find anything. He sent me to a specialist on thyroid problems to check deeper on my thyroid and other stuff. I got some blood work done at it came back like this:

LH: 1.5 U/l (1,70 - 8,60)
FSH: 3,98 U/l (1,50 - 12,40)
Costisol: 62 ng/ml (45 - 194)
DHEAS: 633.10 µg/dl (167,90 - 591,90)
total T: 1.81 ng/ml (4,20 - 9,22)
Serotonin 144 ng/ml (144,20)
Zinc 10 µmol/L (12 - 26)
Selenium 80 µg/L (100 - 139)
Biotin 125 (> 200)
Vitamin D: 45
Prolactin: 6,78 ng/ml (3,46 - 19,4)
ACTH: 13,4 pg/ml (< 46)
TSH: 1.4
ft3: 3.5 pg/ml (2.20 - 4.40)
ft4: 1.19 ng/ml (0.80 - 1.60)

After researching on my own, I thought it was adrenal fatigue, I got Cortisol tested out of my own pocket mid December (at around 11 am):
Cortisol: 15,80: µq/dl (12,30 - 18)

Because of the low T and LH, he put me on Tostran (I think it is sold as Fortesta in the US), 2 pumps a day.
I'm also filling uup zinc (50 mg day), biotin (5 mg day), selenium (300 day), vit d(5000 iu day, goal is to get to 60), and I went up to 87,5 µg synthetic T4.
What can cause that high DHEAS? That doctor told me, it may be because of a problem with an enyzme, that prevents me from converting DHEA to testo. To me, the blood work says secondary hypogonadism.

started with the Tostran about 6 weeks ago. The first 4-5 days were really great, I havent felt that good in the past 5 or so years. I even had a really strong libido and had great sex and I wanted it!!! After that, it started to become bad again. Symptoms came back, had to take a nap again. I started taking 3 pumps a day. As of now, some days are good (no brain fog, not nervous, not tired, but still no libido or sex drive) but those symptomes come back in waves. I sweat, it gets really hot, I seem to have vision problems ( light sensitive), nervous, destracted, I still fart a lot and have a very bloated belly... But I don't feel angry or like crying all the time, anymore. Those waves can come any time during day, but mostly after 3pm and take from minutes to hours. Also, my skin/face is really red , itching and got very dry (propably because of the gel), I change location every day.

What is it with those waves? Does anyone have them too? What can cause this?
I suspect either a problem with E2 or low SHBG (maybe caused by my thyroid problems?.
I'm going to see that doctor in 3 weeks for a check up, get blood work done and get am MRI of my pitituary.
I'm planning on getting the following results:
total test,
free test,
vit d,
Is there anything else that is really important? I don't want to stress it to much, I may already have to pay some of those tests out of my own pocket.

Should I try to get me on shots? In germany, they mostly do 3 weekly shots of enanthate, no cyp legally availabe here. Are shots really better? On these forums, most of the people use shots. That either means that you guys don't use gels or the guys using gels don't have that many problems?

How does my thyroid problem affect this? Does trt affect the dosis of of my thyroid problems? I feel like some thyroid caused problems are slightly coming back.

Sorry for the long post, maybe you know how good it feels, just to Talk things off..

Thanks for your help


There are 7 stickies in this forum. Start with:

  • advice for new guys
  • thyroid basics
  • protocol for injections
    – you can inject T with insulin syringes

Check your body temperatures as per the thyroid basics sticky. If low, you may need more thyroid meds. Does not seem right that you are on thyroid meds with TSH=1.4
Many need TSH much lower to eliminate hypo symptoms.

Looking at your past 5 years, were you using sea salt [bad] or iodized salt [good]?
Is your, or was your thyroid enlarged, asymmetrical or lumpy?

We see that many with thyroid problems cannot absorb transdermal T. That is a symptom of hypothyroidism in the TRT population. You need to inject T, self inject. Please read the protocol for injections sticky. Ethanate is a great choice for your TRT.

We see a lot of guys here with collapsed T levels in the 19-23 age group, you are not alone.

E2 management is very important for you.


  • thyroid, body temperatures
  • start self injecting T eth